Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 250, NWS Wichita, KS

July 13, 2016Ellsworth County, Lincoln County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2016, 6:29 AM CDT for Ellsworth County, Lincoln County, Rice County, Kansas. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 6:29 AM CDT (11:29 UTC)
Expired
Jul 13, 2016, 7:30 AM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:46 AM CDTTSTM WND GST 60Wilson, KS
Jul 13, 6:52 AM CDTTSTM WND GST 59Ellsworth Airport, KS
Jul 13, 7:04 AM CDTTSTM WND GST 6510 Sw Lincoln, KS
Jul 13, 7:04 AM CDTTSTM WND GST 80Ash Grove, KS
Jul 13, 7:05 AM CDTTSTM WND GST 75Ellsworth, KSSPOTTER ESTIMATES 70 TO 75 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

262 
WUUS53 KICT 131129
SVRICT
KSC053-105-159-131230-
/O.NEW.KICT.SV.W.0250.160713T1129Z-160713T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 730 AM CDT

* AT 628 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF RUSSELL TO 5 MILES SOUTHWEST OF
  DORRANCE TO NEAR OLMITZ...MOVING EAST AT 40 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...
  SYLVAN GROVE...BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...
  FREDERICK...ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
  WESTFALL AND KANOPOLIS LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 205 AND 235.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3922 9793 3863 9793 3848 9802 3842 9848
      3922 9849
TIME...MOT...LOC 1128Z 261DEG 36KT 3898 9877 3881 9868 3852 9886 

HAIL...<.75IN
WIND...80MPH
 
$$

JAKUB
5 follow-up statements
026 
WWUS53 KICT 131138
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 AM CDT WED JUL 13 2016

KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
638 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...

AT 637 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF DORRANCE TO NEAR WILSON TO NEAR
HOISINGTON...MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3922 9793 3863 9793 3848 9802 3842 9848
      3922 9849
TIME...MOT...LOC 1137Z 275DEG 40KT 3895 9863 3878 9854 3849 9872 

HAIL...<.75IN
WIND...80MPH
 
$$

JAKUB
955 
WWUS53 KICT 131144
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 AM CDT WED JUL 13 2016

KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
644 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...

AT 643 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SYLVAN GROVE TO 7 MILES WEST OF
ELLSWORTH TO NEAR BUSHTON...MOVING EAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
      3848 9802
TIME...MOT...LOC 1143Z 271DEG 44KT 3895 9850 3873 9837 3850 9845 

HAIL...<.75IN
WIND...80MPH
 
$$

JAKUB
315 
WWUS53 KICT 131158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 AM CDT WED JUL 13 2016

KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
658 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...

AT 658 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYLVAN GROVE TO 6 MILES NORTH OF ELLSWORTH TO
NEAR LORRAINE...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
      3848 9802
TIME...MOT...LOC 1158Z 250DEG 39KT 3904 9831 3882 9818 3859 9826 

HAIL...<.75IN
WIND...70MPH
 
$$

JAKUB
499 
WWUS53 KICT 131214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT WED JUL 13 2016

KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
714 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...

AT 714 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LINCOLN TO 8 MILES NORTHWEST OF BROOKVILLE TO 8
MILES SOUTHEAST OF KANOPOLIS...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
      3848 9802
TIME...MOT...LOC 1214Z 270DEG 36KT 3906 9812 3884 9799 3861 9807 

HAIL...<.75IN
WIND...70MPH
 
$$

JAKUB
672 
WWUS53 KICT 131223
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT WED JUL 13 2016

KSC053-105-159-131231-
/O.EXP.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
723 AM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN...NORTHWESTERN RICE
AND ELLSWORTH COUNTIES WILL EXPIRE AT 730 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS OF 45 TO 55 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS
ACROSS EASTERN SECTIONS OF LINCOLN AND ELLSWORTH COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL KANSAS.

LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
      3848 9802
TIME...MOT...LOC 1220Z 261DEG 36KT 3906 9812 3884 9799 3861 9807 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:02 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 3:02 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
302 AM CDT WED JUL 13 2016

.SHORT TERM...(Today through Friday night)
Issued at 302 AM CDT Wed Jul 13 2016

Main challenge remains convective trends the next few days and
potential for severe weather and heavy rainfall. Two convective
clusters early this morning were supported by separate branches of
elevated low level moisture transport on the nose of the low level
jet. The one from northeast Kansas into KC metro could backbuild
a bit and move into parts of southeast Kansas through sunrise.
Meanwhile the second system moving across northwest Kansas looks
to have a better chance to make inroads over central Kansas later
this morning. This activity could very well sustain itself into
east central and parts of southeast Kansas perhaps even grazing
part of the Wichita metro. A few strong storms will be possible.
Otherwise, generally a dry and hotter afternoon is expected
across the forecast area with heat indices flirting with advisory
criteria in some locations. Another weak shortwave aloft will
graze central and eastern Kansas tonight with the low level jet
aiding in another convective cluster of storms with the Wichita
area remaining on the southern edge of the better convective
chances to the north and east. The potential for a more
significant/widespread convective event with severe weather and
heavy rainfall still looks to affect much of the area on Thursday
into Thursday night. While the resultant convection/outflow
Wednesday night will play key in where the effective surface front
will be situated on Thursday, the quasi-stationary front is still
expected to lay out across far southern Kansas with increasing
easterly upslope flow north of the front resulting in strong deep
layer shear in excess of 50 kts. An MCS with not only severe
weather but excessive rainfall is possible across southern Kansas
with high PWAT values around two inches. The latest guidance would
suggest that much of the convection may push south of the area a
bit quicker Thursday night, though details on timing still hinge
on where the effective boundary sets up during the day on
Thursday.

Darmofal

.LONG TERM...(Saturday through Tuesday)
Issued at 302 AM CDT Wed Jul 13 2016

The upper ridge is progged to build in earnest across the central
CONUS through early next week. Any lingering precip chances over
the weekend should be squelched by the building heat throughout
the lower and mid-troposphere as the main storm track shifts well
north of the area.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1202 AM CDT Wed Jul 13 2016

Sct TSRA have dvlpd in NE KS alg & just S of I-70. The TSRA are
movg ENE ~15kts. TSRA may dvlp SSE twd SE KS along the nose of a
strengthening LLJ. As such greatest TSRA potential for the rest of
the ngt would at KSLN & KCNU. With ample high-octane mstr
entrenched acrs the KS neighborhood +TSRA would result that may
cause MVFR vsbys. TSRA chcs would incr acrs Cntrl KS ~18Z as a NE
to SW-oriented front sets up camp from NE KS to the TX Panhandle.
As such "VCTS" have been assigned to KRSL, KGBD, & KSLN. Outside
of TSRA all terminals would maintain VFR status.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    96  72  89  67 /  20  20  60  60
Hutchinson      97  71  88  66 /  20  20  60  50
Newton          94  71  87  66 /  20  30  60  50
ElDorado        94  71  88  67 /  20  30  60  50
Winfield-KWLD   95  73  91  68 /  10  30  60  70
Russell         95  69  86  64 /  40  20  40  30
Great Bend      96  70  86  65 /  30  20  50  40
Salina          96  71  88  65 /  30  30  40  30
McPherson       95  71  87  66 /  30  30  50  50
Coffeyville     94  73  91  68 /  10  50  50  60
Chanute         93  72  89  67 /  20  50  50  60
Iola            92  71  89  67 /  30  60  50  50
Parsons-KPPF    93  72  90  68 /  20  50  50  60

&&

.ICT Watches/Warnings/Advisories...None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...EPS
Hazardous weather outlook, Jul 13, 4:11 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CDT WED JUL 13 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
411 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
ACROSS CENTRAL KANSAS...MAINLY NORTHWEST OF A TURON TO HUTCHINSON
TO MARION LINE. THE MAIN RISKS WILL BE WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 104 DEGREE
RANGE THIS AFTERNOON ACROSS MOST OF THE AREA.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS EVENING INTO
TONIGHT. THE GREATEST RISK FOR STRONG TO SEVERE STORMS WILL EXIST
ACROSS CENTRAL AND PORTIONS OF SOUTHEAST KANSAS...WHERE WIND GUSTS
TO 60 MPH AND QUARTER SIZE HAIL WILL AGAIN BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

YET ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED ON THURSDAY
AFTERNOON AND EVENING...WITH LOCALLY HEAVY RAINFALL AND MINOR
LOWLAND FLOODING ALSO POSSIBLE. THE GREATEST RISK FOR SEVERE
WEATHER AND HEAVY RAIN IS EXPECTED TO RESIDE ALONG AND SOUTH OF A
GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS LINE.

CHANCES FOR THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY
WITH STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL POSSIBLE.

MORE INTENSE HEAT IS EXPECTED TO BUILD ACROSS THE ENTIRE AREA
EARLY NEXT WEEK...WITH HEAT INDICES DURING THE AFTERNOON EXPECTED
TO RANGE FROM 100 TO 105 DEGREES AND POSSIBLY HIGHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT ACROSS
CENTRAL AND PARTS OF SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Jul 13, 6:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
620 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     TSTM WND GST     GALATIA                 38.64N 98.96W
07/13/2016  E60 MPH          BARTON             KS   FIRE DEPT/RESCUE

            GALATIA FIRE CHIEF ESTIMATES WINDS IN EXCESS OF 60 MPH.

&&

VJP
Local storm report, Jul 13, 6:21 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
621 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
07/13/2016  M73 MPH          RUSSELL            KS   ASOS

&&

VJP
Local storm report, Jul 13, 6:29 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
07/13/2016  M77 MPH          RUSSELL            KS   ASOS

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:55 AM CDTSevere Thunderstorm WarningICTBarton, Russell80 min
Jul 13, 6:42 AM CDTSpecial Weather StatementICTReno, Rice63 min
Jul 13, 6:46 AM CDTSpecial Weather StatementICTSaline44 min
Jul 13, 7:05 AM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline52 min
Jul 13, 7:31 AM CDTSpecial Weather StatementICTHarvey, McPherson44 min
Jul 13, 8:12 AM CDTSpecial Weather StatementICTMcPherson, Marion63 min
Jul 13, 8:23 AM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, McPherson, Marion55 min
Jul 13, 8:34 AM CDTSpecial Weather StatementICTSaline26 min
Jul 13, 8:48 AM CDTSpecial Weather StatementICTChase57 min
Jul 13, 9:31 AM CDTSpecial Weather StatementICTGreenwood29 min
Jul 13, 10:38 AM CDTSpecial Weather StatementICTAllen37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.